Alert archive / Maine / Frost Advisories in 2017

Frost Advisory 3, NWS Caribou, ME

October 2, 2017Hancock County, Penobscot County, Maine

NWS Caribou, ME issued this frost advisory at Oct 2, 2017, 2:50 AM EDT for Hancock County, Penobscot County, Maine. It took effect at Oct 3, 2017, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2017, 2:50 AM EDT (06:50 UTC)
In effect from
Oct 3, 2017, 2:00 AM EDT
Expired
Oct 3, 2017, 8:00 AM EDT
In force
6 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Penobscot County, ME

The radar

The Caribou radar (KCBW), 130 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 6.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2017-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2017-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1876 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

464 
WWUS71 KCAR 020650
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
250 AM EDT Mon Oct 2 2017


MEZ015-016-029-021900-
/O.NEW.KCAR.FR.Y.0003.171003T0600Z-171003T1200Z/
Southern Penobscot-Interior Hancock-Coastal Hancock-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, 
Bar Harbor, Bucksport, and Castine
250 AM EDT Mon Oct 2 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

The National Weather Service in Caribou has issued a Frost
Advisory...which is in effect from 2 AM to 8 AM EDT Tuesday.

* TEMPERATURES...In the mid 30s.

* TIMING...Late tonight into early Tuesday morning.

* IMPACTS...Sensitive outdoor plants may be damaged if left
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
5 follow-up statements
169 
WWUS71 KCAR 021355
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
955 AM EDT Mon Oct 2 2017

MEZ015-016-029-030000-
/O.CON.KCAR.FR.Y.0003.171003T0600Z-171003T1200Z/
Southern Penobscot-Interior Hancock-Coastal Hancock-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, 
Bar Harbor, Bucksport, and Castine
955 AM EDT Mon Oct 2 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* TEMPERATURES...In the mid 30s.

* TIMING...Late tonight into early Tuesday morning.

* IMPACTS...Sensitive outdoor plants may be damaged if left
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

Norcross
178 
WWUS71 KCAR 021952
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
352 PM EDT Mon Oct 2 2017

MEZ015-016-029-030600-
/O.CON.KCAR.FR.Y.0003.171003T0600Z-171003T1200Z/
Southern Penobscot-Interior Hancock-Coastal Hancock-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, 
Bar Harbor, Bucksport, and Castine
352 PM EDT Mon Oct 2 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* TEMPERATURES...In the lower to mid 30s.

* TIMING...Late tonight into early Tuesday morning.

* IMPACTS...Sensitive outdoor plants may be damaged if left
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

Norcross
327 
WWUS71 KCAR 030253
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
1053 PM EDT Mon Oct 2 2017

MEZ015-016-029-031200-
/O.CON.KCAR.FR.Y.0003.171003T0600Z-171003T1200Z/
Southern Penobscot-Interior Hancock-Coastal Hancock-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, 
Bar Harbor, Bucksport, and Castine
1053 PM EDT Mon Oct 2 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* TEMPERATURES...In the lower to mid 30s.

* TIMING...Late tonight into early Tuesday morning.

* IMPACTS...Sensitive outdoor plants may be damaged if left 
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

VJN
097 
WWUS71 KCAR 030649
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
249 AM EDT Tue Oct 3 2017

MEZ015-016-029-031200-
/O.CON.KCAR.FR.Y.0003.000000T0000Z-171003T1200Z/
Southern Penobscot-Interior Hancock-Coastal Hancock-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, 
Bar Harbor, Bucksport, and Castine
249 AM EDT Tue Oct 3 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...In the lower to mid 30s.

* TIMING...Through 8 am this morning.

* IMPACTS...Sensitive outdoor plants may be damaged if left
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
955 
WWUS71 KCAR 031149
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
749 AM EDT Tue Oct 3 2017

MEZ015-016-029-031300-
/O.EXP.KCAR.FR.Y.0003.000000T0000Z-171003T1200Z/
Southern Penobscot-Interior Hancock-Coastal Hancock-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, 
Bar Harbor, Bucksport, and Castine
749 AM EDT Tue Oct 3 2017

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

Temperatures have begun to warm. Thus, the Frost Advisory will be
allowed to expire.

$$

Norcross

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at Oct 2, 12:53 AM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Oct 2, 12:53 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1253 AM EDT Mon Oct 2 2017

.SYNOPSIS...
A weak back door cold front will cross the region from eastern
Quebec overnight. High pressure will then continue build across
the region through mid week.

&&

.NEAR TERM /THROUGH TODAY/...
1250 AM update...No changes needed with this update. Low and mid
clouds associated with the cold front are slowly spreading
southward, dissipating as they do so. Temperatures have been
slow to drop, especially in northern areas, but this should
change once the back edge of the cloud deck moves through. The
forecast is in good shape so have just made a few tweaks to
bring temps, winds, and sky cover into line with current
conditions.

Previous discussion...A weakening cold front will move south
across the region tonight. A band of clouds will accompany the
front. After a mostly clear evening, expect partly cloudy to
mostly clear skies overnight with the cloud band moving south
across the forecast area. Expect areas of frost or patchy frost
across northern areas overnight. Across central and interior
Downeast areas expect patchy frost in the normally colder
locations. High pressure will build across the region Monday
with mostly sunny skies. Low temperatures tonight will generally
range through the 30s across northern areas to the mid 30s to
around 40 across central and interior Downeast areas with upper
30s to lower 40s along the Downeast coast. However, locally
colder temperatures are possible across the entire region. High
temperatures Monday will range from the upper 50s to around 60
north to the lower to mid 60s Downeast.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
Cool high pressure builds in Monday night with another chilly
night. Only areas still active in the frost/freeze program are
Hancock County and the Bangor area. Right now, looks like a
solid frost but unsure if it will get to freezing. Further
north, looks like a another good freeze especially for valleys.

High pressure moves east Tuesday, and looking mild Tuesday
afternoon with 60s for highs. Then Tuesday night looks much
warmer with 40s and no frost expected. Warm and muggier
Wednesday with a decent pre-frontal SW breeze, and highs in the
70s most places. Rain should hold off for the day Wednesday,
though clouds should finally begin to increase after it being
mostly clear Monday night through Tuesday night.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Fairly active weather in store Wednesday night through Friday. A
front moving in from the northwest appears to stall over our
area, with probably a few shortwaves riding along the stalled
front bringing some precipitation. However, timing these
shortwaves is very uncertain at this time. So it appears it will
rain at some point Wednesday night through Friday, but when
during the period it happens in uncertain thus the chance-level
PoPs through the period. Front looks like it will finally push
through and offshore Friday or Friday (timing uncertain) with
things drying out and high pressure building in for Saturday.
Temperatures generally warmer than average before the front and
cooling down to below average behind the front. No snow in
sight, though.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
NEAR TERM: VFR conditions are expected across the region
tonight through Monday.

SHORT TERM: VFR Monday night through Wednesday. Only possible
exception is patchy valley fog Monday night.

&&

.MARINE...
NEAR TERM: Winds/seas will remain below small craft advisory
levels tonight through Monday.

SHORT TERM: Very quiet Monday night through Tuesday night over
the waters. Winds increase to close to small craft levels late
Wednesday as a cold front approaches. Winds and seas will remain
close to small craft levels Wednesday night through Friday as a
cold front stalls out just north of the waters Wednesday night
through Thursday night then finally moves through on Friday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Hastings/VJN
Short Term...Foisy
Long Term...Foisy
Aviation...Hastings/VJN/Foisy
Marine...Hastings/VJN/Foisy
Hazardous weather outlook, Oct 2, 2:50 AM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
250 AM EDT Mon Oct 2 2017

MEZ001>006-010-011-017-030>032-030700-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Central Washington-
Coastal Washington-Southern Piscataquis-Northern Washington-
250 AM EDT Mon Oct 2 2017

This Hazardous Weather Outlook is for Coastal DownEast Maine...East
Central Maine...Eastern Maine...Far Northern Maine...Interior
DownEast Maine...North Central Maine...Northern Maine and West
Central Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ015-016-029-030700-
Southern Penobscot-Interior Hancock-Coastal Hancock-
250 AM EDT Mon Oct 2 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

This Hazardous Weather Outlook is for Coastal DownEast Maine and
Interior DownEast Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Frost Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-030700-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
250 AM EDT Mon Oct 2 2017

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Frost Advisories in Maine, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.